MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 8 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 8 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 07/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
Customer reported: "on (b)(6) 2023 rn attempted to access cephalic vein with powerglide pro 20g 8cm catheter using ultrasound.On assessment vein easily compressible and able to accommodate size of catheter.Catheter tip appeared to be in center of vessel, rn advanced the guidewire with no resistance.Rn proceeded to advance catheter and felt resistance almost immediately.Because guidewire was already inserted, rn deployed catheter without advancing (moved housing away from patient while deploying catheter).Rn knew catheter was not in correct place therefore attempted to remove catheter, resistance was met so rn stopped and waited a few minutes while another rn went to get heat.After a few minutes rn was able to remove catheter without heat.Tip of catheter did not appear intact and about 1cm was missing.Xray obtained showed ¿ ¿findings most compatible with small retained foreign body within the anterior lateral soft tissues of the distal upper arm¿.Interventional radiology attempted removal via ultrasound and was unsuccessful and clipped vein above catheter tip.Per ir ¿ ¿based on the foreign bodies position and small size of the cephalic vein and associated thrombosis i believe that attempts at removal of this foreign body using a cutdown may cause greater damage than leaving the foreign body in place.Suspect the cephalic vein surrounding this foreign body with thrombosis¿.Vascular surgery then performed a successful ligation of cephalic vein, exploration of cephalic vein and removal of left upper extremity foreign body from a vascular venous structure on 7/18.This did not cause any delay in treatment." additional information from customer response on 07-26-2023.Break was subcutaneous, all pieces removed from patient and accounted for.No images, from post-operative note - ¿we ligated the vein proximally and distally with several silk ligatures and identified the foreign body and the vein was removed en bloc and explored.The foreign body was expressed from the vein and felt to be consistent with the line tip¿.Thrombus has not resolved, no additional treatment for thrombus.Event did not involve an urgent/life-threatening medical situation, did not cause a clinically significant delay.
 
Event or Problem Description
Customer reported: "on (b)(6) 2023 rn attempted to access cephalic vein with powerglide pro 20g 8cm catheter using ultrasound.On assessment vein easily compressible and able to accommodate size of catheter.Catheter tip appeared to be in center of vessel, rn advanced the guidewire with no resistance.Rn proceeded to advance catheter and felt resistance almost immediately.Because guidewire was already inserted, rn deployed catheter without advancing (moved housing away from patient while deploying catheter).Rn knew catheter was not in correct place therefore attempted to remove catheter, resistance was met so rn stopped and waited a few minutes while another rn went to get heat.After a few minutes rn was able to remove catheter without heat.Tip of catheter did not appear intact and about 1cm was missing.Xray obtained showed ¿ ¿findings most compatible with small retained foreign body within the anterior lateral soft tissues of the distal upper arm¿.Interventional radiology attempted removal via ultrasound and was unsuccessful and clipped vein above catheter tip.Per ir ¿ ¿based on the foreign bodies position and small size of the cephalic vein and associated thrombosis i believe that attempts at removal of this foreign body using a cutdown may cause greater damage than leaving the foreign body in place.Suspect the cephalic vein surrounding this foreign body with thrombosis¿.Vascular surgery then performed a successful ligation of cephalic vein, exploration of cephalic vein and removal of left upper extremity foreign body from a vascular venous structure on 7/18.This did not cause any delay in treatment." additional information from customer response on 07-26-2023 break was subcutaneous, all pieces removed from patient and accounted for.No images, from post-operative note - ¿we ligated the vein proximally and distally with several silk ligatures and identified the foreign body and the vein was removed en bloc and explored.The foreign body was expressed from the vein and felt to be consistent with the line tip¿.Thrombus has not resolved, no additional treatment for thrombus.Event did not involve an urgent/life-threatening medical situation, did not cause a clinically significant delay.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged powerglide pro catheter was confirmed.The product returned for evaluation was 20ga x 8cm powerglide pro midline catheter.The catheter had been advanced and was returned without the housing assembly.The catheter terminated approximately 7.5cm from the molded joint.The break exhibited a tapered profile.Microscopic inspection of the break site revealed a partially glossy fracture surface.A longitudinally aligned scoring mark was observed on the inside surface of the catheter shaft leading into the break site.The break features and longitudinal scoring mark were consistent with damage initiated by contact with the introducer needle tip during device insertion.Such damage may occur if the catheter is withdrawn onto the needle and if the needle is re-inserted following catheter advancement.

Brand Name
BASIC KIT 20G X 8 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17491173
Report Number3006260740-2023-03418
Device Sequence Number20656430
Product Code FOZ
UDI-Device Identifier00801741140471
UDI-Public(01)00801741140471
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberN/A
Device Catalogue NumberF120087T
Device Lot NumberREGZ1824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight75 KG